Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Perturbations of existence families for abstract Cauchy problems


Authors: Ti-Jun Xiao and Jin Liang
Journal: Proc. Amer. Math. Soc. 130 (2002), 2275-2285
MSC (2000): Primary 47D06; Secondary 34G10
DOI: https://doi.org/10.1090/S0002-9939-02-06627-3
Published electronically: March 13, 2002
MathSciNet review: 1896409
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we establish Desch-Schappacher type multiplicative and additive perturbation theorems for existence families for arbitrary order abstract Cauchy problems in a Banach space: $u^{(n)}(t)=Au(t)$ $(t\geq 0)$; $u^{(j)}(0)=x_j (0\leq j\leq n-1)$. As a consequence, we obtain such perturbation results for regularized semigroups and regularized cosine operator functions. An example is also given to illustrate possible applications.


References [Enhancements On Off] (What's this?)

  • 1. Jung-Chan Chang and Sen-Yen Shaw, Perturbation theory of abstract Cauchy problems and Volterra equations, Nonlinear Analysis, TMA 30 (1997), 3521-3528. MR 98h:00034
  • 2. G. Da Prato, Semigruppi di crescenza $n$, C. R. Acad. Sci. Paris Ser. A-B 262 (1966), A996-A998. MR 36:5760
  • 3. G. Da Prato, Semigruppi regolarizzabili, Ricerche Mat. 15 (1966), 223-248. MR 37:793
  • 4. E. B. Davies and M. M. Pang,The Cauchy problem and a generalization of the Hille-Yosida theorem, Proc. London Math. Soc. 55 (1987), 181-208. MR 88e:34100
  • 5. R. deLaubenfels, Existence and uniqueness families for the abstract Cauchy problems, J. London Math. Soc. 44 (1991), 310-338. MR 92k:34075
  • 6. R. deLaubenfels, Existence families, functional calculi and evolution equations, Lecture Notes in Math., vol. 1570, Springer-Verlag, Berlin, 1994. MR 96b:47047
  • 7. R. deLaubenfels and F. Yao, Regularized semigroups of bounded semivariation, Semigroup Forum 53 (1996), 369-383. MR 97j:47058
  • 8. W. Desch and W. Schappacher, Some generation results for perturbed semigroups, Semigroup theory and applications (Proceedings Trieste 1987), P. Clément et al (Eds.), Lecture Notes in Pure and Appl. Math., vol. 116, Marcel Dekker, New York, 1989, 125-152. MR 90k:47081
  • 9. O. Diekmann, M. Gyllenberg and H. R. Thieme, Perturbing semigroups by solving Stieltjes renewal equations, Diff. and Int. Eqns. 6 (1993), 155-181. MR 94b:47085
  • 10. K. J. Engel and R. Nagel, One-parameter semigroups for linear evolution equations, GTM, vol.194, Springer-Verlag, New York, 2000. MR 2000i:47075
  • 11. J. A. Goldstein, R. deLaubenfels and J. T. Sandefur, Regularized semigroups, iterated Cauchy problems and equipartition of energy, Monatsh. Math. 115 (1993), 47-66. MR 94g:47050
  • 12. M. Hieber, A. Holderrieth and F. Neubrander, Regularized semigroups and systems of linear partial differential equations, Ann. Scuola Norm. di Pisa 19 (1992), 363-379. MR 94a:47071
  • 13. M. Jung, Multiplicative perturbations in semigroup theory with the ($Z$)-condition, Semigroup Forum 52 (1996), 197-211. MR 96m:47073
  • 14. H. Kellermann and M. Hieber,Integrated semigroups, J. Funct. Anal. 84 (1989), 160-180. MR 90h:47072
  • 15. J. L. Lions, Les semi-groupes distributions, Portugal. Math. 19 (1960), 141-164. MR 26:611
  • 16. C. C. Kuo and S. Y. Shaw, $C$-cosine functions and the abstract Cauchy problem, I, II. J. Math. Anal. Appl. 210 (1997), 632-646, 647-666. MR 99c:47063
  • 17. I. Miyadera, $C$-semigroups and semigroups of linear operators, Differential equations (Plovdiv, 1991), World Sci. Publishing, River Edge, NJ, 1992, 133-143. MR 93k:47048
  • 18. H. Oka, Linear Volterra equations and integrated solution families, Semigroup Forum 53 (1996), 278-297. MR 97e:45002
  • 19. S. Piskarev and S. Y. Shaw, Multiplicative perturbations of $C_ 0$-semigroups and some applications to step responses and cumulative outputs, J. Funct. Anal. 128 (1995), 315-340. MR 96c:47057
  • 20. S. Piskarev and S. Y. Shaw, Perturbation and comparison of cosine operator functions, Semigroup Forum 51 (1995), 225-246. MR 96h:47048
  • 21. N. Tanaka, $C$-semigroups of linear operators in Banach spaces - a generalization of the Hille-Yosida theorem, thesis, Waseda University, 1992.
  • 22. T. J. Xiao and J. Liang, The Cauchy problem for higher order abstract differential equations, Lecture Notes in Math. vol. 1701, Springer, Berlin, New York, 1998. MR 2001a:34099
  • 23. T. J. Xiao and J. Liang, Higher order abstract Cauchy problems and their existence, uniqueness families, J. London Math. Soc., to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47D06, 34G10

Retrieve articles in all journals with MSC (2000): 47D06, 34G10


Additional Information

Ti-Jun Xiao
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, People’s Republic of China
Address at time of publication: Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, D-72076, Tübingen, Germany
Email: xiaotj@ustc.edu.cn, tixi@fa.uni-tuebingen.de

Jin Liang
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, People’s Republic of China
Address at time of publication: Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, D-72076, Tübingen, Germany
Email: jliang@ustc.edu.cn, jili@fa.uni-tuebingen.de

DOI: https://doi.org/10.1090/S0002-9939-02-06627-3
Keywords: Existence family, abstract Cauchy problem, regularized semigroups, regularized cosine operator functions, perturbation
Received by editor(s): November 8, 2000
Published electronically: March 13, 2002
Additional Notes: This work was supported partly by the NSF of China, the Key-Project-Foundation of the Chinese Academy of Sciences, and the Ministry of Education of China
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society